Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
blackrain54

Wearing makeup while on accutane?

I've heard from some sources that it's not a good idea to wear makeup while on accutane because it clogs the pores and counteracts the treatment of the drug.

but i've gotta say, whether my derm says so or not, i'd not be willing to go out without some form of concealer/foundation on.

right now i'm looking at the powdery mineral makeup - is that good to use?

will i be basically shooting myself in the foot if i wear makeup if i go on accutane? :think::question:

Share this post


Link to post
Share on other sites

Makeup is totally fine.. I wore makeup throughout my whole course (as I'm sure most gals here have) with no problems. It won't effect how accutane works on your skin. Mineral makeup would be perfect to use.

Share this post


Link to post
Share on other sites

ok thanks.

so why are some people warned against it?

the only reason i ask this is because when i was in gradeschool (maybe 7th grade) my mom was talking to the parent of an acquaintance of mine a year behind me (her acne was really bad - i heard she had FOUR rounds of accutane).

well, i remember her mom tellking my mom that she couldn't wear any concealer, or use any hair products b/c it would really clog pores. i'm thinking that this warning was issued because it was a signifigant time ago, before more acne-friendly makeup was available.

i don't plan on using any hair products while on it (not that i ever do normally anyway..) just to be sure.

anyone else?

Share this post


Link to post
Share on other sites

I've truthfully actually never heard anyone warn not to wear makeup during accutane... even my derm said it was 100% fine :think:

Share this post


Link to post
Share on other sites

I also wore makeup throughout my course. My derm also says its 100% fine to use. I don't even use mineral makeup and it didn't worsen my condition.

Share this post


Link to post
Share on other sites
I also wore makeup throughout my course. My derm also says its 100% fine to use. I don't even use mineral makeup and it didn't worsen my condition.

Share this post


Link to post
Share on other sites

Of course you can wear makeup, what poor girl would be able to stand a course of Accutane without it????

The problem is that girls are expected to look freakin' perfect all the time, and the pressure to continue to look normal through a course of accutane will drive you crazy if you can't at least wear makeup to conceal redness, etc.

Don't cake it on or anything, and try to not wear it for extended periods of time...never never sleep in it...and make sure you buy something good that is non-acnegenic and you'll be fine.

Share this post


Link to post
Share on other sites

Hey there-

My Derm. said you can wear makeup. It doesn't hinder what Accutane is doing for your skin. Your skin heals and recovers more at night anyway - when you don't have much on your face. You will notice your skin is drier on Tane so you may need to put a little extra moisteriser on your face and use a non-matte makeup so you don't look silly dry.

Good luck.

Share this post


Link to post
Share on other sites

Hey, I'm in month four of accutane and use the glo mineral makeup. My docter said that this is fine and honestly I don't think I can survive without it. I even still use powdered makeup at this point in my treatment and it looks fine. I thought I'd have to switch to liquid foundation, but I haven't had to. Good luck with your treatment!!

Share this post


Link to post
Share on other sites

thanks guys! your answers have been a big help.

i just ordered jane iredale amazing base foundation. my derm said that it'll allow my face to "breathe," unlike liquid makeups.

i just find it odd that my derm would say something like that when a half dozen individuals on this board said the opposite. oh, well. even if he says again that i shouldn't wear makup, i'd do it anyway. i've seen some people's galleries during their initial breakouts, and i'm sure mine will be no thing of beauty either. :rolleyes:

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×